Posted by doug l (188.8.131.52) on November 17, 1999 at 15:47:22:
Found this on the net. if anyone wants to do anything with it.
Clusterheadache and ecstasy
Since I was 16 years old I'm suffering from severe headache attacks (clusterheadache). They strike me at random times. (It's a kind of migraine only the attacks are much heavier but luckely they don't last as long as a migraine (30 - 90 minutes).
Since I was 19 I've been doing E (I'm 23 now) and my attacks have NOT increased in quantity or heavyness, and I've never had an attack while on E. But i'm taking a lot of paracetamol, sometimes over 10 in a week if I'm in my cluster.
I wanted to ask you if using E in the weekend and paracetamol during the midweek can cause liver- or other damage especially because of the amount of paracetamols taken. I never use them together though.
reply from an expert:
In the dim and distant past, amphetamines were tried in the treatment of cluster headache.
More to the point, the newer treatments for migraine and cluster headache, such as sumatriptan, are serotonin agonists. Specifically, sumatriptan is a selective serotonin agonist which acts at 5-HT(1) receptors and produces vasoconstriction of cranial arteries. This constriction controlling the pain of migraine & cluster headache which is a deeply unpleasant variant of migraine. Since e increases serotonin release and inhibits its inactivation by re-uptake at serotoninergic nerve terminals, there is a clear theoretical possibility that it might relieve/prevent both migraine and cluster headache.
Also, I would be disinclined to use paracetamol with e. Theoretically, ibuprofen might be better.
I make the usual disclaimer as required by the general medical council; sorry, I can't take you on personally as a patient. But you MUST consult a doctor very soon on this.
A R W Forrest LLM, FRCP, FRCPath
Assistant Deputy Coroner
Post a Followup